MAUDE Adverse Event Report: ARROW INTERNATIONAL INC. ARROW PI CVC KIT: 3-L 7 FR X 20 CM AGB; CATHETER INTRAVASCULAR THERAPE

ARROW INTERNATIONAL INC. ARROW PI CVC KIT: 3-L 7 FR X 20 CM AGB; CATHETER INTRAVASCULAR THERAPE
Model Number IPN035619
Medical Device Problem Code Unraveled Material (1664)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/13/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
The complaint is reported as: during insertion the physician began advancing the spring wire guide, the "coil blows up" (unraveled) and they removed the entire catheter and wire.Did not pursue inserting central line at the time.There was no injury or harm to the patient as a result of the device, but therapy was delayed.The patient's condition was reported as critical, unrelated to the device.
 
Additional Manufacturer Narrative
Qn# (b)(4).The customer did not return a complaint sample; however, they supplied two photos showing an unraveled and separated guide wire.The guide wire shows obvious signs of use in the form of biological material.A device history record review was performed and no relevant findings were identified.The ifu provided with this kit states: "do not use excessive force when introducing guidewire or tissue dilator as this can lead to vessel perforation, bleeding, or component damage." "clinicians must be aware of potential entrapment of the guidewire by any implanted device in circulatory system.It is recommended that if patient has a circulatory system implant, catheter procedure be done under direct visualization to reduce risk of guidewire entrapment." "do not apply excessive force in placing or removing catheter or guidewire.Excessive force can cause component damage or breakage.If damage is suspected or withdrawal cannot be easily accomplished, radiographic visualization should be obtained and further consultation requested." "warning: do not apply undue force on guidewire to reduce risk of possible breakage." "warning: do not withdraw guidewire against needle bevel to reduce risk of possible severing or damaging of guidewire." the report that the guide wire separated was confirmed through examination of the customer supplied photos.The image showed the guide wire unraveled and separated; however, the actual complaint sample was not returned for evaluation.The device history record for the guide wire was reviewed with no evidence to suggest a manufacturing related cause.The probable cause of the guide wire damage could not be determined based upon the information provided and without the actual complaint sample returned for evaluation.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description
The complaint is reported as: during insetion the physician began advancing the spring wire guide, the "coil blows up" (unraveled) and they removed the entire catheter and wire.Did not pursue inserting central line at the time.There was no injury or harm to the patient as a result of the device, but therapy was delayed.The patient's condition was reported as critical, unrelated to the device.

Brand Name
ARROW PI CVC KIT: 3-L 7 FR X 20 CM AGB
Common Device Name
CATHETER INTRAVASCULAR THERAPE
Manufacturer (Section D)
ARROW INTERNATIONAL INC.
reading PA
MDR Report Key11772901
Report Number1036844-2021-00079
Device Sequence Number19848906
Product Code FOZ
UDI-Device Identifier10801902058611
UDI-Public10801902058611
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K993691
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2021
Device Model NumberIPN035619
Device Catalogue NumberCDC-45703-XP1A
Device Lot Number23F20D0155
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/14/2021
Supplement Date Received by Manufacturer06/02/2021
Initial Report FDA Received Date05/04/2021
Supplement Report FDA Received Date06/03/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age80 YR
Patient Weight78